August  2019, 39(8): 4345-4358. doi: 10.3934/dcds.2019176

On the vanishing contact structure for viscosity solutions of contact type Hamilton-Jacobi equations I: Cauchy problem

Department of Mathematics, Nanjing University, Nanjing 210093, China

* Corresponding author: Wei Cheng

Received  April 2018 Revised  January 2019 Published  May 2019

Fund Project: The authors are partly supported by Natural Scientific Foundation of China (Grant No. 11871267, No. 11631006 and No. 11790272)

We study the representation formulae for the fundamental solutions and viscosity solutions of the Hamilton-Jacobi equations of contact type. We also obtain a vanishing contact structure result for relevant Cauchy problems which can be regarded as an extension to the vanishing discount problem.

Citation: Kai Zhao, Wei Cheng. On the vanishing contact structure for viscosity solutions of contact type Hamilton-Jacobi equations I: Cauchy problem. Discrete & Continuous Dynamical Systems - A, 2019, 39 (8) : 4345-4358. doi: 10.3934/dcds.2019176
References:
[1]

G. Barles, Solutions de Viscosité des Équations de Hamilton-Jacobi, vol. 17 of Mathématiques & Applications, Springer-Verlag, Paris, 1994.

[2]

P. Cannarsa, Q. Chen and W. Cheng, Dynamic and asymptotic behavior of singularities of certain weak KAM solutions on the torus, Journal of Differential Equations, 2019, arXiv: 1805.10637. doi: 10.1016/j.jde.2019.03.020.

[3]

P. Cannarsa and W. Cheng, Generalized characteristics and Lax-Oleinik operators: Global theory, Calc. Var. Partial Differential Equations, 56 (2017), Art. 125, 31pp. doi: 10.1007/s00526-017-1219-4.

[4]

P. CannarsaW. Cheng and A. Fathi, On the topology of the set of singularities of a solution to the Hamilton-Jacobi equation, C. R. Math. Acad. Sci. Paris, 355 (2017), 176-180. doi: 10.1016/j.crma.2016.12.004.

[5]

P. Cannarsa, W. Cheng, K. Wang and J. Yan, Herglotz' generalized variational principle and contact type Hamilton-Jacobi equations, Trends in Control Theory and Partial Differential Equations, 2019, arXiv: 1804.03411.

[6]

C. Chen and W. Cheng, Lasry-Lions, Lax-Oleinik and generalized characteristics, Sci. China Math., 59 (2016), 1737-1752. doi: 10.1007/s11425-016-5143-4.

[7]

C. ChenW. Cheng and Q. Zhang, Lasry–Lions approximations for discounted Hamilton–Jacobi equations, J. Differential Equations, 265 (2018), 719-732. doi: 10.1016/j.jde.2018.03.010.

[8]

Q. Chen, W. Cheng, H. Ishii and K. Zhao, Vanishing contact structure problem and convergence of the viscosity solutions, Comm. Partial Differential Equations, 2019, arXiv: 1808.06046.

[9]

F. Clarke, Functional Analysis, Calculus of Variations and Optimal Control, vol. 264 of Graduate Texts in Mathematics, Springer, London, 2013. doi: 10.1007/978-1-4471-4820-3.

[10]

E. A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1955.

[11]

A. DaviniA. FathiR. Iturriaga and M. Zavidovique, Convergence of the solutions of the discounted Hamilton-Jacobi equation: convergence of the discounted solutions, Invent. Math., 206 (2016), 29-55. doi: 10.1007/s00222-016-0648-6.

[12]

A. F. Filippov, Differential Equations with Discontinuous Righthand Sides, vol. 18 of Mathematics and its Applications (Soviet Series), Kluwer Academic Publishers Group, Dordrecht, 1988, Translated from the Russian. doi: 10.1007/978-94-015-7793-9.

[13]

B. Georgieva and R. Guenther, First Noether-type theorem for the generalized variational principle of Herglotz, Topol. Methods Nonlinear Anal., 20 (2002), 261-273. doi: 10.12775/TMNA.2002.036.

[14]

B. Georgieva and R. Guenther, Second Noether-type theorem for the generalized variational principle of Herglotz, Topol. Methods Nonlinear Anal., 26 (2005), 307-314. doi: 10.12775/TMNA.2005.034.

[15]

R. B. Guenther, C. M. Guenther and J. A. Gottsch, The Herglotz Lectures on Contact Transformations and Hamiltonian Systems, Juliusz Schauder Center for Nonlinear Studies. Nicholas Copernicus University, 1995.

[16]

H. IshiiH. Mitake and H. V. Tran, The vanishing discount problem and viscosity Mather measures. Part 1: The problem on a torus, J. Math. Pures Appl. (9), 108 (2017), 125-149. doi: 10.1016/j.matpur.2016.10.013.

[17]

H. IshiiH. Mitake and H. V. Tran, The vanishing discount problem and viscosity Mather measures. Part 2: Boundary value problems, J. Math. Pures Appl. (9), 108 (2017), 261-305. doi: 10.1016/j.matpur.2016.11.002.

[18]

D. E. Varberg, On absolutely continuous functions, Amer. Math. Monthly, 72 (1965), 831–841, https://doi.org/10.2307/2315025. doi: 10.1080/00029890.1965.11970623.

[19]

K. WangL. Wang and J. Yan, Implicit variational principle for contact Hamiltonian systems, Nonlinearity, 30 (2017), 492-515. doi: 10.1088/1361-6544/30/2/492.

[20]

K. WangL. Wang and J. Yan, Variational principle for contact Hamiltonian systems and its applications, J. Math. Pures Appl. (9), 123 (2019), 167-200. doi: 10.1016/j.matpur.2018.08.011.

show all references

References:
[1]

G. Barles, Solutions de Viscosité des Équations de Hamilton-Jacobi, vol. 17 of Mathématiques & Applications, Springer-Verlag, Paris, 1994.

[2]

P. Cannarsa, Q. Chen and W. Cheng, Dynamic and asymptotic behavior of singularities of certain weak KAM solutions on the torus, Journal of Differential Equations, 2019, arXiv: 1805.10637. doi: 10.1016/j.jde.2019.03.020.

[3]

P. Cannarsa and W. Cheng, Generalized characteristics and Lax-Oleinik operators: Global theory, Calc. Var. Partial Differential Equations, 56 (2017), Art. 125, 31pp. doi: 10.1007/s00526-017-1219-4.

[4]

P. CannarsaW. Cheng and A. Fathi, On the topology of the set of singularities of a solution to the Hamilton-Jacobi equation, C. R. Math. Acad. Sci. Paris, 355 (2017), 176-180. doi: 10.1016/j.crma.2016.12.004.

[5]

P. Cannarsa, W. Cheng, K. Wang and J. Yan, Herglotz' generalized variational principle and contact type Hamilton-Jacobi equations, Trends in Control Theory and Partial Differential Equations, 2019, arXiv: 1804.03411.

[6]

C. Chen and W. Cheng, Lasry-Lions, Lax-Oleinik and generalized characteristics, Sci. China Math., 59 (2016), 1737-1752. doi: 10.1007/s11425-016-5143-4.

[7]

C. ChenW. Cheng and Q. Zhang, Lasry–Lions approximations for discounted Hamilton–Jacobi equations, J. Differential Equations, 265 (2018), 719-732. doi: 10.1016/j.jde.2018.03.010.

[8]

Q. Chen, W. Cheng, H. Ishii and K. Zhao, Vanishing contact structure problem and convergence of the viscosity solutions, Comm. Partial Differential Equations, 2019, arXiv: 1808.06046.

[9]

F. Clarke, Functional Analysis, Calculus of Variations and Optimal Control, vol. 264 of Graduate Texts in Mathematics, Springer, London, 2013. doi: 10.1007/978-1-4471-4820-3.

[10]

E. A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1955.

[11]

A. DaviniA. FathiR. Iturriaga and M. Zavidovique, Convergence of the solutions of the discounted Hamilton-Jacobi equation: convergence of the discounted solutions, Invent. Math., 206 (2016), 29-55. doi: 10.1007/s00222-016-0648-6.

[12]

A. F. Filippov, Differential Equations with Discontinuous Righthand Sides, vol. 18 of Mathematics and its Applications (Soviet Series), Kluwer Academic Publishers Group, Dordrecht, 1988, Translated from the Russian. doi: 10.1007/978-94-015-7793-9.

[13]

B. Georgieva and R. Guenther, First Noether-type theorem for the generalized variational principle of Herglotz, Topol. Methods Nonlinear Anal., 20 (2002), 261-273. doi: 10.12775/TMNA.2002.036.

[14]

B. Georgieva and R. Guenther, Second Noether-type theorem for the generalized variational principle of Herglotz, Topol. Methods Nonlinear Anal., 26 (2005), 307-314. doi: 10.12775/TMNA.2005.034.

[15]

R. B. Guenther, C. M. Guenther and J. A. Gottsch, The Herglotz Lectures on Contact Transformations and Hamiltonian Systems, Juliusz Schauder Center for Nonlinear Studies. Nicholas Copernicus University, 1995.

[16]

H. IshiiH. Mitake and H. V. Tran, The vanishing discount problem and viscosity Mather measures. Part 1: The problem on a torus, J. Math. Pures Appl. (9), 108 (2017), 125-149. doi: 10.1016/j.matpur.2016.10.013.

[17]

H. IshiiH. Mitake and H. V. Tran, The vanishing discount problem and viscosity Mather measures. Part 2: Boundary value problems, J. Math. Pures Appl. (9), 108 (2017), 261-305. doi: 10.1016/j.matpur.2016.11.002.

[18]

D. E. Varberg, On absolutely continuous functions, Amer. Math. Monthly, 72 (1965), 831–841, https://doi.org/10.2307/2315025. doi: 10.1080/00029890.1965.11970623.

[19]

K. WangL. Wang and J. Yan, Implicit variational principle for contact Hamiltonian systems, Nonlinearity, 30 (2017), 492-515. doi: 10.1088/1361-6544/30/2/492.

[20]

K. WangL. Wang and J. Yan, Variational principle for contact Hamiltonian systems and its applications, J. Math. Pures Appl. (9), 123 (2019), 167-200. doi: 10.1016/j.matpur.2018.08.011.

[1]

Joan-Andreu Lázaro-Camí, Juan-Pablo Ortega. The stochastic Hamilton-Jacobi equation. Journal of Geometric Mechanics, 2009, 1 (3) : 295-315. doi: 10.3934/jgm.2009.1.295

[2]

Tomoki Ohsawa, Anthony M. Bloch. Nonholonomic Hamilton-Jacobi equation and integrability. Journal of Geometric Mechanics, 2009, 1 (4) : 461-481. doi: 10.3934/jgm.2009.1.461

[3]

Nalini Anantharaman, Renato Iturriaga, Pablo Padilla, Héctor Sánchez-Morgado. Physical solutions of the Hamilton-Jacobi equation. Discrete & Continuous Dynamical Systems - B, 2005, 5 (3) : 513-528. doi: 10.3934/dcdsb.2005.5.513

[4]

María Barbero-Liñán, Manuel de León, David Martín de Diego, Juan C. Marrero, Miguel C. Muñoz-Lecanda. Kinematic reduction and the Hamilton-Jacobi equation. Journal of Geometric Mechanics, 2012, 4 (3) : 207-237. doi: 10.3934/jgm.2012.4.207

[5]

Larry M. Bates, Francesco Fassò, Nicola Sansonetto. The Hamilton-Jacobi equation, integrability, and nonholonomic systems. Journal of Geometric Mechanics, 2014, 6 (4) : 441-449. doi: 10.3934/jgm.2014.6.441

[6]

Mihai Bostan, Gawtum Namah. Time periodic viscosity solutions of Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2007, 6 (2) : 389-410. doi: 10.3934/cpaa.2007.6.389

[7]

Olga Bernardi, Franco Cardin. Minimax and viscosity solutions of Hamilton-Jacobi equations in the convex case. Communications on Pure & Applied Analysis, 2006, 5 (4) : 793-812. doi: 10.3934/cpaa.2006.5.793

[8]

Kaizhi Wang, Jun Yan. Lipschitz dependence of viscosity solutions of Hamilton-Jacobi equations with respect to the parameter. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1649-1659. doi: 10.3934/dcds.2016.36.1649

[9]

Yoshikazu Giga, Przemysław Górka, Piotr Rybka. Nonlocal spatially inhomogeneous Hamilton-Jacobi equation with unusual free boundary. Discrete & Continuous Dynamical Systems - A, 2010, 26 (2) : 493-519. doi: 10.3934/dcds.2010.26.493

[10]

Yuxiang Li. Stabilization towards the steady state for a viscous Hamilton-Jacobi equation. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1917-1924. doi: 10.3934/cpaa.2009.8.1917

[11]

Alexander Quaas, Andrei Rodríguez. Analysis of the attainment of boundary conditions for a nonlocal diffusive Hamilton-Jacobi equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5221-5243. doi: 10.3934/dcds.2018231

[12]

Renato Iturriaga, Héctor Sánchez-Morgado. Limit of the infinite horizon discounted Hamilton-Jacobi equation. Discrete & Continuous Dynamical Systems - B, 2011, 15 (3) : 623-635. doi: 10.3934/dcdsb.2011.15.623

[13]

Nicolas Forcadel, Mamdouh Zaydan. A comparison principle for Hamilton-Jacobi equation with moving in time boundary. Evolution Equations & Control Theory, 2019, 8 (3) : 543-565. doi: 10.3934/eect.2019026

[14]

Eddaly Guerra, Héctor Sánchez-Morgado. Vanishing viscosity limits for space-time periodic Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2014, 13 (1) : 331-346. doi: 10.3934/cpaa.2014.13.331

[15]

Claudio Marchi. On the convergence of singular perturbations of Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1363-1377. doi: 10.3934/cpaa.2010.9.1363

[16]

Isabeau Birindelli, J. Wigniolle. Homogenization of Hamilton-Jacobi equations in the Heisenberg group. Communications on Pure & Applied Analysis, 2003, 2 (4) : 461-479. doi: 10.3934/cpaa.2003.2.461

[17]

Manuel de León, David Martín de Diego, Miguel Vaquero. A Hamilton-Jacobi theory on Poisson manifolds. Journal of Geometric Mechanics, 2014, 6 (1) : 121-140. doi: 10.3934/jgm.2014.6.121

[18]

Manuel de León, Juan Carlos Marrero, David Martín de Diego. Linear almost Poisson structures and Hamilton-Jacobi equation. Applications to nonholonomic mechanics. Journal of Geometric Mechanics, 2010, 2 (2) : 159-198. doi: 10.3934/jgm.2010.2.159

[19]

Steven Richardson, Song Wang. The viscosity approximation to the Hamilton-Jacobi-Bellman equation in optimal feedback control: Upper bounds for extended domains. Journal of Industrial & Management Optimization, 2010, 6 (1) : 161-175. doi: 10.3934/jimo.2010.6.161

[20]

Laura Caravenna, Annalisa Cesaroni, Hung Vinh Tran. Preface: Recent developments related to conservation laws and Hamilton-Jacobi equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (5) : ⅰ-ⅲ. doi: 10.3934/dcdss.201805i

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (70)
  • HTML views (102)
  • Cited by (0)

Other articles
by authors

[Back to Top]